I have a 12-year-old female chow. She has been on Prednisone 2x for a period of a week and a half. It's been about 3 weeks since she has been off the medication. Why is her belly getting so big now and she is always excessively thirsty? After drinking water or ever eating her dinner she is always vomiting. Are these side effects from the prednisone or is their something else wrong with her?

The file could not be created.
 

Christine, why has your pet been put on Prednisone? Prednisone does cause increased thirst and urination which should subside after the medication has been discontinued. Prednisone can cause the belly to be distended but that usually happens after they have been on the medication for a long period of time. I suggest you review her symptoms with your veterinarian because what you are describing could be indicative of other more serious problems. I hope all works out well for you both.